Alert archive / Kentucky / Flash Flood Warnings in 2020
Flash Flood Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 3, 2020, 6:19 AM EDT for Campbell County, Kenton County, Kentucky; Clermont County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2020, 6:19 AM EDT (10:19 UTC)
- Expired
- Sep 3, 2020, 9:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Campbell County, KY, Kenton County, KY, Clermont County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 8:11 AM EDT | FLASH FLOOD | 4 W Bethel, OH | HIGH WATER OVER STATE ROAD 222. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 112 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
881
WGUS51 KILN 031019
FFWILN
KYC037-117-OHC025-031315-
/O.NEW.KILN.FF.W.0034.200903T1019Z-200903T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
619 AM EDT Thu Sep 3 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southern Kenton County in northern Kentucky...
Southern Campbell County in northern Kentucky...
Southwestern Clermont County in southwestern Ohio...
* Until 915 AM EDT.
* At 619 AM EDT, radar and automated gauges indicated heavy rain
falling across the warned area. Up to two and a half inches of
rain have already fallen. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Alexandria, Claryville, New Richmond, Mentor, Moscow, California,
Visalia, Grants Lick, Saltair, Aspen Grove, Morning View, Gubser
Mill, Nicholsville, White Villa, Campbell County Lake and Bantam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3880 8447 3891 8448 3900 8414 3892 8408
3886 8423 3887 8423 3881 8440
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
ch1 follow-up statement
117
WGUS71 KILN 031312
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
912 AM EDT Thu Sep 3 2020
KYC037-117-OHC025-031322-
/O.EXP.KILN.FF.W.0034.000000T0000Z-200903T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kenton KY-Campbell KY-Clermont OH-
912 AM EDT Thu Sep 3 2020
...THE FLASH FLOOD WARNING FOR SOUTHERN KENTON...SOUTHERN CAMPBELL
AND SOUTHWESTERN CLERMONT COUNTIES WILL EXPIRE AT 915 AM EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3880 8447 3891 8448 3900 8414 3892 8408
3886 8423 3887 8423 3881 8440
$$
chWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 4:50 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 3, 4:50 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 450 AM EDT Thu Sep 3 2020 .SYNOPSIS... Periods showers and embedded thunderstorms will continue into early afternoon, primarily across the southeast. Heavy rain will be possible this morning, mainly along and south of the Ohio River. Drier and cooler conditions are forecast for Friday and Saturday under the influence of high pressure. Expect warmer temperatures by Sunday as the high moves off to the southeast. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Mid level shortwave and associated over the lower Ohio Valley to track east through the Ohio Valley today. Ahead of this feature a seasonably strong 35 to 40 KT southwesterly jet will offer favorable forcing and advect deep tropical moisture north of and e-w oriented sfc front across central KY. Precipitable water axis of around 2 inches will lay out across northern KY into south central Ohio. As favorable forcing shifts east expect widespread rain over southern Indiana to pivot across southern Ohio and northern KY early this morning. HREF indicating rainfall rates up to 2 inches per hour possible. Although flow will allow individual storms to track northeast at 25 to 30 kts, boundary parallel flow will result in the potential for training storms. Rainfall totals of 1 to 3 inches will be possible with locally higher amounts. Some of the numerical model solutions pointing to two bands of heavy rain. One across se Indiana and a second across northern KY into south central Ohio. Therefore, have expanded the flash flood watch to include portions of the Cincinnati Tr-state area and the southern Scioto Valley. As the s/w and sfc low shift off to the east the pcpn will come to an end this aftn from west to east. High Temperatures to range from the mid 80s northwest where there will be more sunshine to near 80 southeast where best coverage of pcpn and clouds will exist. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... A mid level trough will develop into the Great Lakes with an associated cold front dropping southeast across ILN/s FA tonight.This front will advect cooler and drier air into the region. Have kept a slight chance pop of a shower with this frontal passage. Low temperatures to range from the mid 50s north to the mid 60s south. Surface high pressure to build into the area Friday. This high will offer cooler and drier weather conditions. Expect Fridays highs in the mid and upper 70s. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... High pressure will be sitting over the Ohio Valley on Saturday as an upper-level trough starts to recede to the northeast. Highs remain near seasonal averages with temperatures topping out near 80 and lows in the upper 50s on Saturday night. The surface high progresses east of the area on Sunday which will allow southerly flow to develop as temperatures to continue moderating into the lower 80s. As temperatures rise, ridging continues to build over the Ohio Valley. There may be some enhanced cloud cover during the day as a shortwave moves through, but shower activity is not expected at this time due to limited moisture and no instability. The forecast exhibits a large amount of uncertainty starting on Sunday night into Monday. The American suite of models (GFS and operational GEFS) are showing a more amplified pattern than the European suit of models (ECMWF and EPS). With more amplified flow, the chance for showers and storms would increase Monday night into Tuesday as a cold front sags south into the Ohio Valley and stalls. The European suite instead shows an broader ridge over the area and cold front nowhere nearby. Thus, limited to no chances for precipitation would exist. The current forecast reflects this uncertainty with the flow patter exhibiting only limited chances for precipitation and high temperatures in the upper 70s to near 80 through Wednesday. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... Moisture will increase ahead of slow moving front that advances north from KY thru the Ohio Valley today. Rain showers with embedded will overspread the TAF sites early this morning. The best coverage of rain with CIGS dropping thru MVFR to IFR cigs at KCVG and KLUK. Have a period of MVFR CIGS at all other TAF sites developing this morning but can not rule out IFR conditions in this very moist environment -- especially at KILN. The main pcpn event to occur between 09z-15z before ending from west to east by late morning into early afternoon. Expect to CIGs to improve to VFR fairly rapidly this aftn from west to east. An increase in VFR clouds will occur late this evening from the northwest with the approach of a cold front. Light/variable winds will become southeasterly early this morning -- southwesterly by late morning and then westerly by the afternoon. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...Flash Flood Watch until noon EDT today for OHZ081-082-088. KY...Flash Flood Watch until noon EDT today for KYZ094>100. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Campbell AVIATION...AR
Hazardous weather outlook, Sep 3, 5:20 AM EDT, 59 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 520 AM EDT Thu Sep 3 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 040930- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton- 520 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-040930- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Pike-Scioto- 520 AM EDT Thu Sep 3 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ073-074-080-040930- Ross-Hocking-Highland- 520 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for Central Ohio and South Central Ohio. .DAY ONE...Today and tonight. Rain and embedded thunderstorms will move across the area this morning. This rainfall could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:06 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 3 hr |
| Sep 3, 7:42 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland, Pike | 3 hr |
| Sep 3, 8:18 AM EDT | Flash Flood Warning | ILN | Adams, Brown, Highland | 3 hr |
| Sep 3, 6:41 PM EDT | River Flood Warning | ILN | Adams | 5 hr |
Nearby
Flash Flood Warnings in Kentucky, 2020Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.